Alert archive / Tennessee / Flash Flood Warnings in 2004

Flash Flood Warning 11, NWS Nashville, TN

April 22, 2004Humphreys County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 22, 2004, 1:54 PM CDT for Humphreys County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2004, 1:54 PM CDT (18:54 UTC)
Expired
Apr 22, 2004, 4:00 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 221857
FFWBNA
TNC085-222100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT THU APR 22 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUMPHREYS COUNTY IN TENNESSEE

* UNTIL 400 PM CDT

* AT 151 PM CDT...WEATHER RADAR INDICATED THUNDERSTORMS PRODUCING    
  VERY HEAVY RAIN OVER HUMPHREYS COUNTY. THIS RAIN IS IN ADDITION TO 
  THE 3 TO 4 INCHES WHICH FELL OVERNIGHT. 

* CITIES AFFECTED THROUGH 400 PM CDT INCLUDE...
  WAVERLY...MCEWEN

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

LAT...LON 3620 8753 3600 8754 3592 8770 3584 8772
          3584 8801 3605 8795 3626 8793

$$
05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 10:30 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 22, 10:30 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT THU APR 22 2004

.UPDATE...
LINE OF CONVECTION OVER MEM CWA MOVING E. HARD TO SAY IF LINE WILL
HOLD TOGETHER BUT IF REMAINS OF MCS PROBABLY WILL NOT. IN ANY
CASE...WILL UPATE ZONES SHORTLY TO TWEAK WORDING. REST OF FORCAST OK
FOR NOW.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 22 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED
SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE
MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE
BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON
AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:23 PM CDTFlash Flood WarningOHXBenton, Houston, Stewart3 hr
Apr 22, 1:49 PM CDTSevere Thunderstorm WarningOHXWayne56 min
Apr 22, 4:08 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall37 min
Apr 22, 4:25 PM CDTSevere Thunderstorm WarningOHXGiles20 min

Nearby

Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.